Back to Ask the Diabetes Team Ask the Diabetes Team

From Montigny-les-Metz, France:

I'm a 32 years old male with Type 1 diabetes for 12 years. I switched to a pump 2 weeks ago, mainly because of a dawn phenomenon I have not been able to fix. I used Actrapid and Insulatard on a 4 daily injections scheme, the Insulatard 2 hours after the evening Actrapid injection. The problem was that a difference of 1 unit switched from hypoglycemia to hyperglycemia, resulting in a sugar level of 2.5 g/l or more each morning.

Bored with the 4 injections scheme, I decided with my physician that a pump should help. In fact, it works rather well, except for one thing. I have very high sugar levels after meals (over 2.5 g/l 1.5 hour after the meal; sometimes 4.5 g/l, no ketones) but before the next meal, I have normal sugar level, sometimes too low (0.65 - 1.40).

I'm just starting to think, if I choose not to eat between the meals, may it help if I eat at 10 A.M. and 4 P.M. and increase my boluses?


We can not answer such a specific question, but would rather have you talk to your diabetes team some more about fine-tuning your pump regimen.

However, some general thoughts would be that if you are going high after the meals you eat, then perhaps your pre-meal bolus is not adequate, or if you are using Regular insulin in your pump then perhaps you are not bolusing early enough. Perhaps you could try lispro insulin [Humalog®] in the latter case if you need a faster response.


Original posting 12 Aug 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.